Results 1 to 8 of 8
Like Tree1Likes
  • 1 Post By Randy35
Delayed withdrawals?
  1. #1
    WhySeeker13 is offline New Member
    Join Date
    Mar 2015
    Posts
    5

    Default Delayed withdrawals?

    I'm so confused. I've been off of everything for 12 days and I feel worse now than ever.
    A little background - I've been taking opiates off and on for probably 20 years, but really got addicted about 6 years ago, and my usage escalated greatly in the last 3 months or so when I started snorting and really abusing the meds to get higher. I quit cold turkey 12 days ago. I've been using hot tubs and saunas and some OTC meds to help, but generally I have felt fine. Until today.
    Now suddenly I'm exhausted, flu-ish, achey all over. I thought I had a fever, but I don't. Is this withdrawals or something else? I was taking the pain meds for autoimmune disease pain, but I got to where I didn't know what was drug side effects and what was the disease.
    If it's withdrawals and I know it will end, I can do this. But if it's the disease and this is what my future will look like, I just don't know if I have the strength. Everything I've read said the w/d should end by about day 4-6, so I'm incredibly discouraged right now.

  2. #2
    Iluv2smile is offline Platinum Member
    Join Date
    May 2014
    Posts
    2,887

    Default

    please don't be discouraged..
    It comes and goes..
    It could take 3-6 months for your brain to be functioning back to normal..

    We didn't get addicted overnight ..
    What did you jump from
    And how much?

    That will really make a difference in the length they last ..

    Unfortunately normies or people not on drugs have bad days too..

    I got a cold and sore throat a few days/ weeks after I jumped .
    But I just treated the symtoms and am ok now ..
    Be patient
    Give yourself a pat on the back!
    Enjoy your new freedom !
    It gives many hope who may have been hopeless..
    Take care

    Iluv2


    I hope you are drinking lots of water and doing some exercise ..
    That will help speed the process along !

  3. #3
    WhySeeker13 is offline New Member
    Join Date
    Mar 2015
    Posts
    5

    Default

    My intake varied, but on a bad day I might take 30mgs of Oxycodone, maybe a 15mg OxyContin, and 4-8mgs of hydro. Also throw some Valium and ambien in there. I'm a nurse that should have known better, but I had "good" relationships with docs that gave me whatever I wanted, and I did a lot of self-diagnosing and self-medicating.
    I'm drinking lots of fluids, and eating much more than normal (which is the opposite of what I expected). I'm getting a little exercise, but I'll work on more. I took some NyQuil because I felt just awful, but now I feel like I cheated.

  4. #4
    Iluv2smile is offline Platinum Member
    Join Date
    May 2014
    Posts
    2,887

    Default

    Lots of us are RNs here..
    Drs really think they are helping ..
    Oh well.
    I don't think NyQuil is cheating .
    I actually got a cold in the first few days after I jumped..
    I take Tylenol pm at night if I can't sleep especially the night before work .
    I do all my 12 hr shifts in a row ..

    Hang in there .
    It will get better..
    You know we didn't get like this over night ..
    But the body is amazing ..
    Take care
    Iluv2

  5. #5
    Melina123 is offline Senior Member
    Join Date
    Jan 2015
    Location
    SC
    Posts
    950

    Default

    Hey there! I agree its ur body trying to get right. 20 yrs is a lengthy run too. Plus a condition that may make ur wds a bit different. Lots of us medical folks here. Im not a nurse. I worked in a large academic med ctr for 2 decades. I was the lucky one who got to snatch the paper charts and teach docs, nurses, clerical, etc how to chart on a computer. So i feel u. Hang in there, u have made it this far. Imo nyquil is not cheating. Ill check on u tomorrow. Xo

  6. #6
    kc50 is offline Member
    Join Date
    Nov 2012
    Posts
    297

    Default

    Hi!

    Please give it more time, hon. We didn't get here overnight. I'm at day 17 and some days I still don't feel "right". Keep doing what you're doing! Hang in there!!! Then you can properly asess your disease..

    Kc

  7. #7
    Randy35 is offline Platinum Member
    Join Date
    Apr 2014
    Posts
    3,281

    Default

    Quote Originally Posted by WhySeeker13 View Post
    My intake varied, but on a bad day I might take 30mgs of Oxycodone, maybe a 15mg OxyContin, and 4-8mgs of hydro. Also throw some Valium and ambien in there. I'm a nurse that should have known better, but I had "good" relationships with docs that gave me whatever I wanted, and I did a lot of self-diagnosing and self-medicating.
    I'm drinking lots of fluids, and eating much more than normal (which is the opposite of what I expected). I'm getting a little exercise, but I'll work on more. I took some NyQuil because I felt just awful, but now I feel like I cheated.

    Hey there - I think the problem may be the sudden stop of those benzo's, IF you did cold turkey them? You can NOT stop benzo's suddenly without some kind of problem. It can also be deadly in some cases. I got in so much trouble stopping benzo's cold turkey and ended up in the ER a time or two. They scare the dickens out of me.

    Combined with stopping the opiates it's giving you a kinda double whammy I think. You've been off everything for nearly 2 weeks now so any real harm from the benzo stoppage has most likely passed at this point, but the symptoms can last a big longer than normal. Give it a little more time. You're doing everything right. Make sure to drink LOTS of fluids to help flush the toxins out. You know the drill being a RN. Lots of RN's here and I'm glad you are! Take care and hang in there - it WILL get better soon!

    -Randy
    Iwantoff2013 likes this.

  8. #8
    WhySeeker13 is offline New Member
    Join Date
    Mar 2015
    Posts
    5

    Default

    I'm hanging in there. Im just so tired. I keep trying to stuff food in my mouth as a substitute for a pill, and it's not giving me the effect I want. My husband just asked me when I would able to clean the kitchen and I just started bawling. I don't have the energy to even wash my hair.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22